Alert archive / Tennessee / Freeze Warnings in 2021

Freeze Warning 5, NWS Nashville, TN

November 3, 202138 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Nov 3, 2021, 1:50 PM CDT for 38 counties in Tennessee. It took effect at Nov 5, 2021, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2021, 1:50 PM CDT (18:50 UTC)
In effect from
Nov 5, 2021, 12:00 AM CDT
Expired
Nov 5, 2021, 9:00 AM CDT
In force
9 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

983 
WWUS74 KOHX 031850
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
150 PM CDT Wed Nov 3 2021

TNZ005>011-023>034-056>066-075-077>080-041000-
/O.NEW.KOHX.FZ.W.0005.211105T0500Z-211105T1400Z/
/O.CON.KOHX.FZ.W.0004.211104T0500Z-211104T1400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, and Spencer
150 PM CDT Wed Nov 3 2021

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT THURSDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
CDT FRIDAY...

* WHAT...Temperatures in the upper 20s and lower 30s, especially
  in low lying areas.

* WHERE...Most of Middle Tennessee.

* WHEN...from midnight tonight to 9 AM CDT Thursday and from 
  midnight Thursday night to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TNZ093>095-041000-
/O.NEW.KOHX.FZ.W.0005.211105T0500Z-211105T1400Z/
Wayne-Lawrence-Giles-
Including the cities of Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
150 PM CDT Wed Nov 3 2021

...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
CDT FRIDAY...

* WHAT...Temperatures in the lower 30s. 

* WHERE...Wayne, Lawrence and Giles Counties.

* WHEN...From midnight Thursday night to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

13
2 follow-up statements
224 
WWUS74 KOHX 040652
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
152 AM CDT Thu Nov 4 2021

TNZ005>011-023>034-056>066-075-077>080-041430-
/O.CON.KOHX.FZ.W.0004.000000T0000Z-211104T1400Z/
/O.CON.KOHX.FZ.W.0005.211105T0500Z-211105T1400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, and Spencer
152 AM CDT Thu Nov 4 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY...

* WHAT...Temperatures in the upper 20s and lower 30s, especially 
  in low lying areas.

* WHERE...Most of Middle Tennessee.

* WHEN...From midnight tonight to 9 AM CDT Thursday and from 
  midnight Thursday night to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TNZ093>095-041430-
/O.CON.KOHX.FZ.W.0005.211105T0500Z-211105T1400Z/
Wayne-Lawrence-Giles-
Including the cities of Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
152 AM CDT Thu Nov 4 2021

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY...

* WHAT...Temperatures around 30.

* WHERE...Wayne, Lawrence and Giles Counties.

* WHEN...From midnight Thursday night to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
348 
WWUS74 KOHX 041435
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
935 AM CDT Thu Nov 4 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-051400-
/O.CON.KOHX.FZ.W.0005.211105T0500Z-211105T1400Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
935 AM CDT Thu Nov 4 2021

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CDT FRIDAY...

* WHAT...Temperatures in the upper 20s and lower 30s, especially 
  in low lying areas.

* WHERE...Most of Middle Tennessee.

* WHEN...From midnight tonight to 9 AM CDT Thursday and from 
  midnight Thursday night to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Nov 3, 11:55 AM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Nov 3, 11:55 AM CDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1155 AM CDT Wed Nov 3 2021

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Did an update to the forecast to remove the frost advisory. Not
sure how many locations actually had widespread frost. Even though
the temperatures were cold enough...lows 34-37 there was just
enough wind and the T/Td spread was enough that it was too dry.
Clouds will hang around all day and afternoon temps will be on the
cool side...in the middle 40s to lower 50s. Still expect some
very light precipitation today across the south and maybe
spreading a bit across the Plateau tonight. An even colder night
tonight with widespread freezing temperatures.

&&

.AVIATION...
18Z TAF DISCUSSION.

Surface high pressure extending down from the Ohio Valley will be
the main wx feature this taf cycle, but a disturbance will move
just south of Tn keeping a mid level cloud deck in place through
today. Skies will be mainly clear tonight into Thursday morning
for all sites except CSV where cigs will drop to MVFR at times.
Winds will be NNE less than 10KT through the next 24 hours.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from midnight tonight to 9 AM CDT Thursday for
Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-
Dickson-Fentress-Grundy-Hickman-Houston-Humphreys-Jackson-Lewis-
Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-Putnam-
Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-
Warren-White-Williamson-Wilson.

&&

DISCUSSION......12
AVIATION........13
Hazardous weather outlook, Nov 3, 9:38 AM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
938 AM CDT Wed Nov 3 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-041445-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
938 AM CDT Wed Nov 3 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Freezing temperatures are likely across much of the area tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Freezing temperatures are likely Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 2:35 AM CDTFreeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 29 more30 hr

Nearby

Freeze Warnings in Tennessee, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.